Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 2004, 8:41 PM CDT for Jones County, Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2004, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 12, 2004, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Jones County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:56 PM CDT | TORNADO | Funston, TX | PUBLIC REPORT OF A TORNADO. HAS NOT BEEN CONFIRMED AT THIS TIME. |
| Jun 12, 8:56 PM CDT | TORNADO | Funston, TX | PUBLIC REPORT OF A TORNADO. HAS NOT BEEN CONFIRMED AT THIS TIME. |
| Jun 12, 9:10 PM CDT | TSTM WND GST 75 | 8 Nne Hawley, TX | |
| Jun 12, 9:10 PM CDT | TSTM WND GST 75 | 8 Nne Hawley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:25 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
611 WFUS54 KSJT 130141 TORSJT TXC253-130230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 841 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... JONES COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...STAMFORD...HAMLIN...ANSON * UNTIL 930 PM CDT * AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER HAMLIN... MOVING EAST AT 40 MPH. THIS REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER. * THE TORNADO IS EXPECTED TO BE NEAR... NEINDA BY 845 PM CDT ANSON BY 900 PM CDT STAMFORD BY 910 PM CDT AVOCA BY 915 PM CDT NUGENT BY 920 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A TORNADO WATCH IS IN EFFECT A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3294 10014 3257 10014 3255 9962 3293 9966 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 12:20 PM CDT, 8 hours 21 minutes earlier.
Area forecast discussion, Jun 12, 12:20 PM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1220 PM CDT SAT JUN 12 2004 .SHORT TERM...GEARING UP FOR A RATHER BUSY LATE AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. SPEED MAX CURRENTLY SEEN ON SATELLITE IMAGERY ACROSS SOUTHERN NEW MEXICO AND BEGINNING TO ENTER FAR WEST TEXAS...WILL HELP TO ACTIVATE THE DRYLINE TODAY. WITH A MORE PRONOUNCED SHORTWAVE THAN LAST EVENING...STORM COVERAGE SHOULD BE MORE NUMEROUS THIS EVENING. LIKE LAST NIGHT...WHERE THUNDERSTORMS FORM...THEY WILL LIKELY BE SEVERE WITH FAVORABLE SHEAR PROFILE AND VERY UNSTABLE AIRMASS. A FEW HIGH END EVENTS POSSIBLE WITH THESE THUNDERSTORMS. THUNDERSTORMS SHOULD LINGER WELL INTO THE OVERNIGHT WITH THE COMBINATION OF SHORT WAVE AND LOW LEVEL JET TO HELP MAINTAIN THUNDERSTORM ACTIVITY. STRONGER CAP ON SUNDAY AND LACK OF ANY SHORT WAVE WILL BE TOUGH FOR THE DRYLINE TO POP A STORM...BUT CAN NOT RULE OUT AN ISOLATED STORM RIGHT ALONG THE DRYLINE AND WILL SHOW THIS IN THE FORECAST. A SLIGHTLY DRIER AIRMASS WILL WORK INTO THE AREA SUNDAY AND MONDAY... WILL HELP TO WARM DAYTIME HIGHS A LITTLE MORE THAN WE HAVE SEEN THE PAST COUPLE OF DAYS. && .LONG TERM...STILL TRACKING LOW PRESSURE FEATURE THAT IS NOW ENTERING THE SOUTHERN GULF OF MEXICO. THE GFS AND ETA NOW BOTH SHOW THIS FEATURE CONTINUING TO MOVE WEST NORTHWEST AND BY TUESDAY AFTERNOON IS PROGGED TO BE IN SOUTH CENTRAL TEXAS. MODELS THEN LINGER THIS FEATURE AROUND CENTRAL AND EAST TEXAS FOR A COUPLE OF DAYS. ALTHOUGH MOST OF WEST CENTRAL TEXAS WILL BE IN THE UNFAVORABLE WESTERN SIDE OF THIS FEATURE...IT IS STILL WORTHY OF A LOW POP MENTION AND WILL SLIDE THE MENTION BACK TO THE WEST A LITTLE. THERE WILL BE HEAVY TROPICAL RAINS OVER PORTIONS OF TEXAS ONCE AGAIN IF THE FORECAST IS CORRECT. WHERE EXACTLY WILL HAVE TO BE DETERMINED IN LATER FORECASTS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 93 73 95 / 70 10 10 0 SAN ANGELO 73 96 72 97 / 50 10 10 0 JUNCTION 73 93 72 95 / 20 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/BRAZZELL
Hazardous weather outlook, Jun 12, 2:30 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT SAT JUN 12 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-131930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 230 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHERN BIG COUNTRY...GENERALLY ALONG AND NORTH OF A ROBY...ANSON...TO ALBANY LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REST OF WEST CENTRAL TEXAS. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE DRYLINE IN WEST TEXAS LATE THIS AFTERNOON...AND MOVE INTO WEST CENTRAL TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE NORTHERN BIG COUNTRY. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY...AND THEN ACROSS THE NORTHWEST HILL COUNTRY...HEARTLAND...AND EASTERN BIG COUNTRY TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Jun 12, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ROBY 32.75N 100.38W
06/12/2004 FISHER TX LAW ENFORCEMENT
TREES BLOWN DOWN IN ROBY
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:02 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 58 min |
| Jun 12, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 55 min |
| Jun 12, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 63 min |
| Jun 12, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 59 min |
| Jun 12, 9:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 65 min |
| Jun 12, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 24 min |
| Jun 12, 9:38 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 52 min |
| Jun 12, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 44 min |
| Jun 12, 10:17 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 43 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.